Alert archive / Florida / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 113, NWS Jacksonville, FL

July 2, 2004Clay County, Putnam County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 2, 2004, 7:18 PM EDT for Clay County, Putnam County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2004, 7:18 PM EDT (23:18 UTC)
Expired
Jul 2, 2004, 8:00 PM EDT
In force
42 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

Counties Clay County, FL, Putnam County, FL

The radar

The Jacksonville radar (KJAX), 62 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.3 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2004-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1200 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2004-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1200 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
921 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 022318
SVRJAX
FLC019-107-030000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
718 PM EDT FRI JUL 2 2004

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CLAY COUNTY IN NORTHEAST FLORIDA
  NORTH CENTRAL PUTNAM COUNTY IN NORTHEAST FLORIDA

* UNTIL 800 PM EDT

* AT 718 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 4 MILES
  NORTH OF BOSTWICK...OR ABOUT 12 MILES NORTHWEST OF HASTINGS...
  MOVING NORTHWEST AT 10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 800 PM EDT...
  BOSTWICK...
  PENNEY FARMS AND GREEN COVE SPRINGS...

PEOPLE OUTSIDE SHOULD MOVE TO A BUILDING OR STRUCTURE WHICH WILL
PROVIDE ADEQUATE PROTECTION. MOBILE HOMES AND TRAILERS DO NOT PROVIDE
ADEQUATE PROTECTION FROM A SEVERE STORM.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.


LAT...LON 2975 8165 2999 8191 3012 8172 3010 8169
      3003 8169 2994 8159 2993 8160 2988 8160
      2982 8157
$$

PETERSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:50 PM EDT, 4 hours 28 minutes earlier.

Area forecast discussion, Jul 2, 2:50 PM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 PM EDT FRI JUL 2 2004

.SHORT TERM...LATEST DATA FROM GOES SOUNDING AND VIS IMAGERY SHOWS
PLENTY OF INSTABILITY BUT NOT MUCH DEEP CONVECTION AS OF YET. SOME
NVA EARLY ON AND SLIGHTLY DRIER AIR AT SFC THAN YESTERDAY MAY BE
RESPONSIBLE FOR THE LATE CONVECTIVE DEVELOPMENT TODAY. HOWEVER...WILL
SEE MORE CONVECTION DEVELOP NEXT COUPLE OF HOURS ALONG THE E COAST
SEA BREEZE WHICH IS MOVING CLOSER TO INTERSTATE 95. LAPS CAPE ON THE
ORDER OF 2500-3000 J/KG. PREVAILING FLOW IN MID LEVELS FROM THE W AT
ABOUT 10 KT WILL PUSH MOST OF THE CONVECTION TOWARD THE COAST THIS
AFTN AND EVENING. AGAIN FOR SAT...SOME WEAK FORCING ALOFT TO GENERATE
EARLY AFTN CONVECTION ALONG WITH DAYTIME HEATING TO RESULT IN HIGH
CHANCE POPS...BEST SHOT CENTRAL AND SRN ZONES. PWATS MAY DROP ABOUT A
TENTH AS DEEP LAYER MOISTURE SHIFTS A LITTLE FURTHER NEWD THUS POPS
LOWERING TO NEAR 50%. ON SUN...PWATS MAY DROP A LITTLE FURTHER TO
AROUND 1.7 INCHES BUT TAIL END OF SHORTWAVE SHOWN BY ETA AND GFS MAY
BE ABLE TO KICK START CONVECTION AND SO CONTINUING 40-50% CHANCE POPS
LOOKS GOOD. HIGHER POPS LOOK MORE REASONABLE FOR FL PORTION OF CWA.
ALSO...TEMPS WARMING SLIGHTLY TO AROUND -6 C AT 500 MB WILL
COUNTERACT HIGHER CONVECTIVE COVERAGE THAN PREVIOUS DAYS. FOR MON...
WEAKER DYNAMICS ALOFT AND LOWER MEAN RH LEVELS ARGUE FOR SHAVING OFF
POPS ANOTHER 10%. AVERAGE MAX TEMPS EACH DAY SHOULD BE ON A GRADUAL
RISE DUE TO LESS CLOUDINESS/CONVECTION BUT COULD PROMOTE PATCHY
RADITIAIONAL FOG IN THE EARLY MORNING. SEVERE POTENTIAL FOR STORMS
REMAINS LOW DUE TO LACK OF STRONG FORCING ALOFT AND RELATIVELY HIGH
WET BULB HEIGHTS.

.LONG TERM (TUE-FRI)...RIDGE FROM SFC TO MID LEVELS REMAINS OVER THE
REGION TUE AND WED WITH LIGHT STEERING FLOW AND SUBSIDENCE. THIS
ARGUES FOR ONLY 30-40% POPS WITH STILL ADEQUATE MOISTURE TO WORK
WITH. MEAN LAYER RIDGE BEGINS TO WORK GRADUALLY NWD THU AND FRI AS
MID-LEVEL TROUGHING OVER THE NRN CONUS MOVES FROM THE GREAT LAKES
REGION TO THE NEW ENGLAND AREA. GUIDANCE POPS AND ENSEMBLES SUGGEST
30-40% POPS AGAIN. BEST CHANCES FOR AFTN CONVECTION MAY SHIFT TOWARD
INLAND AREAS BY FRI AS LOW LEVEL FLOW BECOMES SE AND E. TEMPS MAY BE
TOPPING OUT IN THE MID 90S SOME AREAS DURING THE WEEK THANKS TO HIGH
PRES RIDGE ALOFT.
&&

.MARINE...SW WINDS WITH RIDGE S OF THE AREA DURING THE PERIOD. SEAS
REMAINING AROUND 2 FT. NO HEADLINES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 72 90 72 92 / 20 50 20 40
SSI 75 88 75 89 / 30 40 20 40
JAX 72 91 72 91 / 30 50 20 50
SGJ 75 89 74 88 / 30 50 20 40
GNV 71 91 71 90 / 20 50 20 50
OCF 72 91 72 91 / 20 50 20 50
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

ARS/MZ/MH
Hazardous weather outlook, Jul 2, 11:45 AM EDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1145 AM EDT FRI JUL 2 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031000-
ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL-
BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA-
COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL-
GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA-
JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL-
SUWANNEE FL-UNION FL-WARE GA-WAYNE GA-
1145 AM EDT FRI JUL 2 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A MOIST AND UNSTABLE ATMOSPHERE WILL COMBINE WITH DAYTIME HEATING
AND SEABREEZES WHICH WILL LEAD TO NUMEROUS SHOWERS AND SCATTERED
THUNDERSTORMS. THUNDERSTORMS WILL BE MOVING TO THE EAST AROUND 10 MPH
WHICH WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. SEVERAL OF
THESE STORMS WILL BE MOVING TOWARD THE EAST COAST AND INTO THE
NEARSHORE ATLANTIC WATERS AS WELL. STORMS SHOULD BE FORMING SHORTLY
AFTER THE NOON HOUR AND CONTINUE UNTIL AT LEAST 10 PM TONIGHT.

THE STRONGEST STORMS ARE CAPABLE OF PRODUCING WIND GUSTS OVER 40
MPH...AS WELL AS FREQUENT LIGHTNING AND UP TO 2 TO 3 INCHES OF RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE
THROUGH THE PERIOD. THE STRONGEST STORMS WILL PRODUCE FREQUENT
LIGHTNING...STRONG GUSTY WINDS AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

HESS/ARS

In the hours before

Special weather statement, Jul 2, 6:09 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
609 PM EDT FRI JUL 2 2004

GAZ153-154-022300-
COASTAL GLYNN GA-INLAND GLYNN GA-
609 PM EDT FRI JUL 2 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN GLYNN
COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
700 PM EDT...

AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES EAST OF EVERETT...OR ABOUT 9
MILES WEST OF DARIEN...MOVING SOUTHEAST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND EVERETT AND BOYS ESTATE
THROUGH 700 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL
Special weather statement, Jul 2, 6:32 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
632 PM EDT FRI JUL 2 2004

GAZ136-022300-
WAYNE GA-
632 PM EDT FRI JUL 2 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN WAYNE
COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
700 PM EDT...

AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ABOUT 9 MILES SOUTH OF GARDI...MOVING
EAST AT 25 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL
Special weather statement, Jul 2, 6:34 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
634 PM EDT FRI JUL 2 2004

GAZ162-163-022315-
CLINCH GA-ECHOLS GA-
634 PM EDT FRI JUL 2 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH AND ECHOLS
COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 715 PM
EDT...

AT 634 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER ECHOLS COUNTY...OR ABOUT 14 MILES
NORTHEAST OF STATENVILLE...MOVING EAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND THROUGH 715 PM EDT. HAIL
UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Jul 2, 6:49 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
649 PM EDT FRI JUL 2 2004

FLZ032-033-037-022330-
CLAY FL-PUTNAM FL-ST. JOHNS FL-
649 PM EDT FRI JUL 2 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY...ST. JOHNS
AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID
UNTIL 730 PM EDT...

AT 649 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES SOUTHWEST OF
PICOLATA...OR ABOUT 12 MILES NORTHWEST OF HASTINGS...MOVING NORTHEAST
AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND GREEN COVE SPRINGS...PICOLATA...BAKERSVILLE...GUANA
RIVER STATE PARK AND DURBIN THROUGH 730 PM EDT. HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Jul 2, 6:58 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
658 PM EDT FRI JUL 2 2004

GAZ153-154-022330-
COASTAL GLYNN GA-INLAND GLYNN GA-
658 PM EDT FRI JUL 2 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR GLYNN COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 730 PM EDT...

AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
8 MILES NORTH OF EVERETT TO 4 MILES EAST OF THALMANN TO 12 MILES
SOUTHWEST OF DOCK JUNCTION...MOVING EAST AT 25 MPH. THIS CLUSTER OF
STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND THALMANN...EVERETT...
DOCK JUNCTION...BOYS ESTATE...COUNTRY CLUB ESTATES...BRUNSWICK...
ST. SIMONS AND LITTLE ST. SIMONS ISLAND THROUGH 730 PM EDT. HAIL UP
TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL
Special weather statement, Jul 2, 7:12 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
712 PM EDT FRI JUL 2 2004

GAZ165-166-030000-
COASTAL CAMDEN GA-INLAND CAMDEN GA-
712 PM EDT FRI JUL 2 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 800 PM EDT...

AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
7 MILES NORTHWEST OF DOVER BLUFF TO 4 MILES SOUTHWEST OF COLESBURG TO
4 MILES NORTHWEST OF KINGS FERRY...MOVING SOUTHEAST AT 15 MPH. THIS
LINE OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WOODBINE...WAVERLY...COLESBURG...KINGS FERRY...DOVER BLUFF...
KINGSLAND...HARRIETTS BLUFF AND KINGS BAY BASE THROUGH 800 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 5:05 PM EDTSevere Thunderstorm WarningJAXMarion40 min
Jul 2, 7:02 PM EDTSpecial Marine WarningJAX88 min

Nearby

Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.